Alert archive / Arkansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 247, NWS Tulsa, OK

October 12, 2016Madison County, Washington County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Oct 12, 2016, 2:54 PM CDT for Madison County, Washington County, Arkansas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 12, 2016, 2:54 PM CDT (19:54 UTC)
Expired
Oct 12, 2016, 3:30 PM CDT
In force
36 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Madison County, AR, Washington County, AR

The radar

The Western Arkansas radar (KSRX), 105 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.9 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2016-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 514 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2016-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
514 J/kg
Mixed-layer CIN
-142 J/kg
Mixed-layer LCL
919 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

532 
WUUS54 KTSA 121954
SVRTSA
ARC087-143-122030-
/O.NEW.KTSA.SV.W.0247.161012T1954Z-161012T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
254 PM CDT WED OCT 12 2016

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN MADISON COUNTY IN NORTHWESTERN ARKANSAS...
  NORTHEASTERN WASHINGTON COUNTY IN NORTHWESTERN ARKANSAS...

* UNTIL 330 PM CDT

* AT 254 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
  OF SPRINGDALE...MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  FAYETTEVILLE...                   SPRINGDALE...
  HINDSVILLE...                     HOBBS STATE PARK...
  JOHNSON...                        GOSHEN...
  SHADY GROVE...                    BEST...
  SONORA...                         MAYFIELD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3604 9412 3618 9417 3621 9403 3621 9401
      3624 9390 3623 9387 3624 9387 3625 9384
      3613 9376
TIME...MOT...LOC 1954Z 254DEG 25KT 3614 9402 

HAIL...1.00IN
WIND...60MPH
 
$$
1 follow-up statement
617 
WWUS54 KTSA 122024
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
324 PM CDT WED OCT 12 2016

ARC087-143-122034-
/O.EXP.KTSA.SV.W.0247.000000T0000Z-161012T2030Z/
MADISON AR-WASHINGTON AR-
324 PM CDT WED OCT 12 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MADISON AND
NORTHEASTERN WASHINGTON COUNTIES WILL EXPIRE AT 330 PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAS EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE.

LAT...LON 3604 9412 3618 9417 3621 9403 3621 9401
      3624 9390 3623 9387 3624 9387 3625 9384
      3613 9376
TIME...MOT...LOC 2021Z 254DEG 25KT 3614 9402 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 12, 12:32 PM CDT, 2 hours 22 minutes earlier.

Area forecast discussion, Oct 12, 12:32 PM CDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1232 PM CDT WED OCT 12 2016

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Strong cold front currently moving through the Tulsa metro early
this afternoon with gusty north winds behind boundary. Scattered
showers/thunderstorms will continue to potentially impact NE OK/NW
AR TAF sites through the afternoon as front moves south of FSM
around 23z. Ceiling heights will begin to increase across NE OK
this evening, however low clouds/patchy fog could persist across
portions of NW AR into Thursday morning.

&&

.PREV DISCUSSION... /Issued 1118 AM CDT WED OCT 12 2016/

..UPDATE...

DISCUSSION...
Cold front moving through northeast Oklahoma late this morning,
currently just north of I-44. Scattered showers/thunderstorms have
started to redevelop along/behind the front and this activity is
expected to continue this afternoon as upper jet streak passes
north of area. A few of the stronger storms could produce
marginally severe hail given the steep lapse rates, however
overall threat will likely remain limited. Frequent updates will
likely continue this afternoon as front progresses through the
area.

TSA Watches/Warnings/Advisories...
OK...None.
AR...None.

&&

AVIATION...12
Hazardous weather outlook, Oct 12, 12:50 PM CDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1250 PM CDT WED OCT 12 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-131015-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1250 PM CDT WED OCT 12 2016

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
   RISK...LIMITED
   AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
   ONSET...ONGOING.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...

A STRONG COLD FRONT...CURRENTLY JUST SOUTH OF THE INTERSTATE 44
CORRIDOR EARLY THIS AFTERNOON...WILL CONTINUE PUSHING SOUTH TO NEAR
THE RED RIVER BY MID EVENING. SCATTERED SHOWERS AND THUNDERSTORMS
WILL CONTINUE ALONG AND BEHIND THE FRONT. MARGINALLY SEVERE HAIL TO
THE SIZE OF QUARTERS AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY
THREATS WITH THE STRONGER STORMS...MAINLY ACROSS NORTHEAST OKLAHOMA
AND NORTHWEST ARKANSAS. STRONG AND GUSTY NORTH WINDS TO 30 MPH ARE
EXPECTED BEHIND THE FRONT THIS AFTERNOON...BEFORE DECREASING THIS
EVENING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY AND FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...HIGH WIND POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...HIGH WIND POTENTIAL.
TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
WIDESPREAD SHOWERS AND OCCASIONAL THUNDERSTORMS ARE EXPECTED
THURSDAY INTO FRIDAY AS THE FRONT STALLS SOUTH OF THE AREA AND AN
UPPER LEVEL STORM SYSTEM APPROACHES. TEMPERATURES WILL BE COOLER
THROUGH FRIDAY...AND THEN A WARMING TREND IS EXPECTED BY THE
WEEKEND. NEAR RECORD HIGHS ARE POSSIBLE BY THE EARLY PART OF NEXT
WEEK.

WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Oct 12, 12:36 PM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1236 PM CDT WED OCT 12 2016

OKZ060-061-121800-
ROGERS OK-TULSA OK-
1236 PM CDT WED OCT 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGERS AND EAST
CENTRAL TULSA COUNTIES UNTIL 100 PM CDT...

AT 1236 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER NORTHWESTERN
TULSA...MOVING EAST AT 45 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
NORTHERN TULSA...                 SAND SPRINGS...
OWASSO...                         CATOOSA...
VERDIGRIS...                      TURLEY...

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 230 AND 242.

LAT...LON 3616 9568 3616 9576 3613 9576 3616 9611
      3617 9600 3627 9600 3627 9567
TIME...MOT...LOC 1736Z 271DEG 40KT 3620 9605
Special weather statement, Oct 12, 12:53 PM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1253 PM CDT WED OCT 12 2016

OKZ061-062-121830-
ROGERS OK-MAYES OK-
1253 PM CDT WED OCT 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MAYES AND SOUTHERN
ROGERS COUNTIES UNTIL 130 PM CDT...

AT 1253 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER CATOOSA...
MOVING EAST AT 60 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
CATOOSA...                        VERDIGRIS...
CHOUTEAU...                       INOLA...
SPORTSMEN ACRES COMMUNITY...      TIAWAH...
MURPHY...

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 236 AND 245.

LAT...LON 3613 9523 3615 9555 3616 9562 3616 9571
      3617 9581 3625 9582 3626 9581 3628 9523
TIME...MOT...LOC 1753Z 271DEG 52KT 3620 9574
Special weather statement, Oct 12, 1:45 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
145 PM CDT WED OCT 12 2016

OKZ055>057-121915-
CRAIG OK-NOWATA OK-WASHINGTON OK-
145 PM CDT WED OCT 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN NOWATA...CENTRAL
WASHINGTON AND CENTRAL CRAIG COUNTIES UNTIL 215 PM CDT...

AT 145 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTHEAST OF BARTLESVILLE TO 13 MILES EAST OF
LENAPAH. MOVEMENT WAS EAST AT 50 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
NOWATA...                         WELCH...
DELAWARE...                       BLUEJACKET...
LENAPAH...                        PYRAMID CORNERS...
CENTRAILIA...                     CENTRALIA...

LAT...LON 3681 9500 3664 9541 3663 9598 3684 9577
      3691 9500
TIME...MOT...LOC 1845Z 269DEG 44KT 3668 9584 3685 9539
Special weather statement, Oct 12, 2:38 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
238 PM CDT WED OCT 12 2016

OKZ057-058-063-122015-
CRAIG OK-DELAWARE OK-OTTAWA OK-
238 PM CDT WED OCT 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OTTAWA...NORTHERN
DELAWARE AND SOUTHERN CRAIG COUNTIES UNTIL 315 PM CDT...

AT 238 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
VINITA...MOVING EAST AT 50 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
MIAMI...                          VINITA...
GROVE...                          FAIRLAND...
AFTON...                          BERNICE...
KETCHUM...                        BLUEJACKET...
WYANDOTTE...                      BIG CABIN...
WHITE OAK...                      CLEORA...
NARCISSA...                       HONEY CREEK STATE PARK...
BERNICE STATE PARK...             TWIN BRIDGES STATE PARK...
ZENA...

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 275 AND 306.

LAT...LON 3648 9462 3653 9532 3657 9533 3660 9533
      3660 9534 3676 9538 3688 9463
TIME...MOT...LOC 1938Z 269DEG 47KT 3662 9507
Special weather statement, Oct 12, 2:45 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
245 PM CDT WED OCT 12 2016

ARZ001-010-011-122015-
WASHINGTON AR-BENTON AR-MADISON AR-
245 PM CDT WED OCT 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MADISON...EAST
CENTRAL BENTON AND NORTHEASTERN WASHINGTON COUNTIES UNTIL 315 PM
CDT...

AT 245 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
SPRINGDALE...MOVING EAST AT 30 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
FAYETTEVILLE...                   SPRINGDALE...
HUNTSVILLE...                     TONTITOWN...
BETHEL HEIGHTS...                 HINDSVILLE...
WAR EAGLE...                      HOBBS STATE PARK...
CLIFTY...                         JOHNSON...
GOSHEN...                         OAK GROVE...
SONORA...                         MAYFIELD...
SHADY GROVE...                    BEST...
LOOKOUT...

THIS INCLUDES INTERSTATE 49 BETWEEN MILE MARKERS 60 AND 74.

LAT...LON 3606 9374 3603 9421 3617 9428 3634 9386
      3634 9385 3633 9385 3631 9383 3631 9382
TIME...MOT...LOC 1945Z 254DEG 27KT 3613 9410

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 2:45 PM CDTSpecial Weather StatementTSABenton30 min
Oct 12, 3:56 PM CDTSpecial Weather StatementTSABenton34 min
Oct 12, 4:13 PM CDTSpecial Weather StatementTSAMadison17 min
Oct 12, 4:30 PM CDTSpecial Weather StatementTSACarroll45 min
Oct 12, 5:04 PM CDTSpecial Weather StatementTSACarroll26 min
Oct 12, 5:30 PM CDTSpecial Weather StatementTSACarroll30 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.